Alert archive / Michigan / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 62, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Jul 6, 2014, 10:30 PM EDT for Barry County, Ionia County, Kent County, Michigan. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2014, 10:30 PM EDT (02:30 UTC)
- Expired
- Jul 6, 2014, 11:15 PM EDT
- In force
- 45 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Barry County, MI, Ionia County, MI, Kent County, MI
The radar
The Grand Rapids radar (KGRR), 14 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 10:30 PM EDT | TSTM WND GST 45 | 3 Ene Kentwood, MI | ASOS STATION GERALD R FORD INTL /GRR/ |
| Jul 6, 10:30 PM EDT | NON-TSTM WND GST 45 | 3 Ene Kentwood, MI | ASOS STATION GERALD R FORD INTL /GRR/ |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 2.5 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 227 J/kg
- Mixed-layer CIN
- -166 J/kg
- Mixed-layer LCL
- 1073 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
065
WUUS53 KGRR 070230
SVRGRR
MIC015-067-081-070315-
/O.NEW.KGRR.SV.W.0062.140707T0230Z-140707T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1030 PM EDT SUN JUL 6 2014
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BARRY COUNTY IN SOUTHWEST MICHIGAN...
SOUTHWESTERN IONIA COUNTY IN SOUTH CENTRAL MICHIGAN...
SOUTHEASTERN KENT COUNTY IN SOUTHWEST MICHIGAN...
* UNTIL 1115 PM EDT
* AT 1027 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ADA TO ALASKA TO MIDDLEVILLE...AND MOVING EAST AT 15
MPH.
HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LOWELL... SARANAC... LAKE ODESSA...
MIDDLEVILLE... FALLASSBURG... ALASKA...
ALTO... ADA... CASCADE...
CALEDONIA... BERLIN CENTER... CLARKSVILLE...
FREEPORT... WOODLAND... BOWNE CENTER...
GERALD R FORD ARPT... POTTERS CORNERS... TREMAINE CORNERS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4270 8555 4277 8555 4277 8556 4301 8558
4302 8507 4269 8508
TIME...MOT...LOC 0230Z 263DEG 15KT 4295 8551 4285 8548
4272 8553
HAIL...0.75IN
WIND...60MPH
$$
NJJ2 follow-up statements
117
WWUS53 KGRR 070254
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1054 PM EDT SUN JUL 6 2014
MIC015-067-081-070315-
/O.CON.KGRR.SV.W.0062.000000T0000Z-140707T0315Z/
BARRY MI-IONIA MI-KENT MI-
1054 PM EDT SUN JUL 6 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
KENT...SOUTHWESTERN IONIA AND NORTHERN BARRY COUNTIES UNTIL 1115 PM
EDT...
AT 1049 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM POTTERS CORNERS TO LAKE ODESSA TO CARLTON CENTER...AND
MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
LOWELL... SARANAC... LAKE ODESSA...
MIDDLEVILLE... FALLASSBURG... ALASKA...
ALTO... ADA... CASCADE...
CALEDONIA... BERLIN CENTER... CLARKSVILLE...
FREEPORT... WOODLAND... BOWNE CENTER...
GERALD R FORD ARPT... POTTERS CORNERS... TREMAINE CORNERS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THESE STORMS HAVE PRODUCED WIDESPREAD
WIND DAMAGE ACROSS KENTWOOD. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4270 8555 4277 8555 4277 8556 4301 8558
4302 8507 4269 8508
TIME...MOT...LOC 0254Z 263DEG 27KT 4297 8523 4287 8520
4275 8525
HAIL...<.75IN
WIND...60MPH
$$
93450
WWUS53 KGRR 070313
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1113 PM EDT SUN JUL 6 2014
MIC015-067-081-070323-
/O.EXP.KGRR.SV.W.0062.000000T0000Z-140707T0315Z/
BARRY MI-IONIA MI-KENT MI-
1113 PM EDT SUN JUL 6 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KENT...
SOUTHWESTERN IONIA AND NORTHERN BARRY COUNTIES WILL EXPIRE AT 1115 PM
EDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THESE
THUNDERSTORMS.
LAT...LON 4270 8555 4277 8555 4277 8556 4301 8558
4302 8507 4269 8508
TIME...MOT...LOC 0313Z 263DEG 27KT 4299 8504 4289 8501
4277 8506
$$
93What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 10:16 PM EDT, 14 minutes earlier.
Area forecast discussion, Jul 6, 10:16 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1016 PM EDT SUN JUL 6 2014
LATEST UPDATE...
MESOSCALE DISCUSSION/MARINE
.MESOSCALE DISCUSSION...
ISSUED AT 1005 PM EDT SUN JUL 6 2014
FAIRLY UNSTABLE AIRMASS IN PLACE WITH MIXED LAYER CAPE VALUES 1500
J/KG OUT AHEAD OF THIS AREA OF CONVECTION. DEEP LAYER SHEAR VALUES
RUNNING AROUND 30 TO 40 KNOTS...SO A RISK FOR A FEW SEVERE STORMS
EXISTS. MID LEVEL WAVE IN WISCONSIN PUSHES THROUGH MI IN THE NEXT
FEW HOURS. AS A RESULT...IT APPEARS THAT THE NEXT 3 TO 5 HOURS
WILL BE THE PERIOD OF STRONGEST CONVECTION. LOW LEVEL JET IS
SHOWN TO INCREASE BY MIDNIGHT...AND VWP FROM CHICAGO AREA SHOWS 40
KNOTS. THAT COMBINED WITH PWAT VALUES OVER 1.75 INCHES SUGGESTS A
HEAVY RAIN THREAT AS WELL.
&&
.SYNOPSIS...
ISSUED AT 331 PM EDT SUN JUL 6 2014
A COLD FRONT WILL APPROACH THE AREA FROM THE NORTHWEST TONIGHT AND
MOVE OFF TO THE EAST OF THE AREA ON MONDAY. AHEAD OF THE FRONT
SHOWERS AND THUNDERSTORMS ARE LIKELY TONIGHT. SOME OF THE STORMS MAY
BE STRONG TO LOCALLY SEVERE AFTER SUNSET. MAINLY DRY WEATHER IS
EXPECTED ON MONDAY AFTER THE RAIN MOVES EAST IN THE MORNING. ANOTHER
AREA OF LOW PRESSURE WILL SLIDE THROUGH THE GREAT LAKES ON TUESDAY
WITH SHOWERS AND STORMS RETURNING TO THE FORECAST FOR MONDAY NIGHT
THROUGH TUESDAY. COOLER AND DRIER WEATHER IS FORECAST FOR MID WEEK
WITH HIGH PRESSURE SETTLING INTO THE GREAT LAKES.
&&
.SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT)
ISSUED AT 331 PM EDT SUN JUL 6 2014
MAIN FORECAST FOCUS IN THE SHORT TERM IS THE THREAT OF STRONG TO
SEVERE STORMS TONIGHT.
THE THREAT FOR STRONG/SEVERE STORMS EXISTS...BUT THE EXTENT OF LOWER
CLOUD UPSTREAM MAKES IT A TOUGHER FORECAST. INSTABILITY HAS BEEN
HELD BACK SOME DUE TO THE CLOUD COVER BUT EVEN SO THE AIR MASS IS
RECOVERING. MEAN LAYER CAPES OF 2000 J/KG ARE ALREADY NOSING INTO
SOUTHERN WISCONSIN. FEEL INSTABILITY WILL SLIDE INTO SOUTHWEST LOWER
MICHIGAN AS WE HEAD THROUGH THE EVENING ADVECTING IN FROM UPSTREAM.
THE MID LEVEL SHORTWAVE THAT WILL MOVE THROUGH THIS EVENING WILL ADD
A BOOST TO THE CONVECTION AS WELL. THE TIMING WILL NOT BE IDEAL
THOUGH AS THE BULK OF OUR STORMS SHOULD OCCUR BETWEEN 800PM AND
400AM. IN ADDITION THE MID LEVEL JET STREAM IS MARGINAL...SUB 40
KNOTS. EXPECT STORMS OVER MUCH OF THE AREA...WITH OCCASIONAL STRONG
STORMS WORKING THROUGH. A SOLID LOW LEVEL JET AND 850MB MOISTURE
TRANSPORT COULD BRING A FEW SEVERE STORMS TO THE AREA. STORMS WILL
LIKELY FIRE BOTH UPSTREAM AND MOVE IN...AS WELL AS DEVELOP OVERHEAD
VIA THE MID LEVEL SHORTWAVE AND MOISTURE ADVECTION.
THE PRECIP WILL MOVE EAST MONDAY MORNING WITH A PERIOD OF QUITE
WEATHER MONDAY AFTERNOON INTO MONDAY EVENING. TUESDAY/S SYSTEM IS
NOT HANDLED WELL BY THE SHORT TERM MODELS WITH THE ECMWF STILL A
STRONGER OUTLIER. EXPECTING SHOWERS AND STORMS TO MOVE THROUGH THE
AREA LATE MONDAY NIGHT INTO TUESDAY MORNING. NOT ANTICIPATING SEVERE
WEATHER WITH SOME LOCALLY HEAVY RAINS POSSIBLE.
.LONG TERM...(WEDNESDAY THROUGH SUNDAY)
ISSUED AT 331 PM EDT SUN JUL 6 2014
TRENDED POPS A BIT LOWER...ESPECIALLY INTO THE AFTERNOON ON
WEDNESDAY. THE UPPER TROUGH MOVES THROUGH EARLY AND SURFACE HIGH
PRESSURE QUICKLY FILLS IN LATER IN THE DAY. FEEL WE WILL ONLY SEE
ISOLATED LEFTOVER SHOWERS IN THE NORTH WHICH SHOULD MOVE OUT DURING
THE AFTERNOON.
THE SECOND HALF OF THE WORK WEEK SHOULD SEE BELOW NORMAL TEMPS WITH
HIGHS MAINLY IN THE 70S AND LOWS IN THE 50S. THIS MID SUMMER
COMFORTABLE AIR MASS WILL BE COURTESY OF A PERSISTENT NW UPPER
FLOW. THIS PERIOD ALSO LOOKS TO REMAIN DRY.
HOWEVER AS WE APPROACH THE WEEKEND THE NORTHWEST UPPER FLOW RELAXES
AND RETURN FLOW AT THE SURFACE WILL BRING A RETURN TO NEAR NORMAL
TEMPS. THE SOUTHERLY FLOW SHOULD ALSO COME WITH A PUSH OF GULF
MOISTURE. THIS BETTER MOISTURE SHOULD RESULT IN SHOWERS AND STORMS
STARTING FRIDAY NIGHT OR SATURDAY. THERE ARE TIMING DIFFERENCES...
BUT IT APPEARS A COLD FRONT COMES THROUGH SATURDAY OR SATURDAY
NIGHT...LEADING TO A MOSTLY DRY SUNDAY.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 740 PM EDT SUN JUL 6 2014
LATEST RADAR SHOWS SHOWERS AND STORMS DEVELOPING RAPIDLY OVER
WESTERN LOWER MICHIGAN. WE/LL LIKELY SEE TSRA MOVE ACROSS THE TAF
SITES AROUND 00-01Z. MORE STORMS OVER CENTRAL WISCONSIN WILL
ARRIVE NEAR 06Z. MVFR CONDITIONS AND POSSIBLY IFR CONDITIONS
EXPECTED THROUGH 12Z.
&&
.MARINE...
ISSUED AT 1005 PM EDT SUN JUL 6 2014
SOUTHWEST FLOW WILL REMAIN ELEVATED TONIGHT AS A FRONT PUSHES
THROUGH. THIS WILL ACT TO KEEP THE WAVE UP. ALSO GUSTY WINDS
AROUND THE STORMS WILL IMPACT CONDITIONS AS WELL. WILL KEEP THE
MARINE HEADLINES GOING.
WINDS AND WAVES WILL DIMINISH LATE TONIGHT AND MONDAY AS THE
PRESSURE GRADIENT WEAKENS.
&&
.HYDROLOGY...
ISSUED AT 331 PM EDT SUN JUL 6 2014
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE TONIGHT AS STORMS TRAVERSE
THE AREA. PWAT VALUES RISE TO AROUND 2 INCHES...SO ANY STORMS WILL
BE CAPABLE OF PUTTING DOWN 1 TO 2 INCH PER HOUR RATES. THE STORMS
SHOULD BE PRESSING OFF TO THE EAST AT A DECENT PACE...25-30
MPH...SO NOT EXPECTING WIDESPREAD HEAVY RAIN. BASIN AVERAGE RAINS
THOUGH OF A HALF INCH TO AN INCH ARE QUITE POSSIBLE. SOME WITHIN
BANK RIVER RISES MAY BE SEEN ON THE MAINSTEM RIVERS. LOCALLY...SOME
URBAN...SMALL STREAM AND POOR DRAINAGE AREA FLOODING IS POSSIBLE
WHERE THE HEAVIEST SWATHS OF RAIN FALL.
ANOTHER PERIOD OF RAIN WILL OCCUR LATE MONDAY NIGHT INTO TUESDAY.
PWATS ARE NOT QUITE AS HIGH WITH THIS SYSTEM AND THERE IS SOME MODEL
DISCREPANCY SO AT THIS POINT NOT EXPECTING ANY FLOODING. SOME
LOCALLY HEAVY RAIN MAY BE POSSIBLE DURING THIS PERIOD AS WELL
THOUGH.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...BEACH HAZARDS STATEMENT UNTIL 8 AM EDT MONDAY FOR MIZ037-043-050-
056-064-071.
LM...SMALL CRAFT ADVISORY UNTIL 8 AM EDT MONDAY FOR LMZ844>849.
&&
MESOSCALE...MJS
SYNOPSIS...DUKE
SHORT TERM...DUKE
LONG TERM...JK
AVIATION...93
HYDROLOGY...DUKE
MARINE...MJSHazardous weather outlook, Jul 6, 7:53 AM EDT, 14 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 753 AM EDT SUN JUL 6 2014 MIZ037>040-043>046-050>052-056>059-064>067-071>074-071015- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 753 AM EDT SUN JUL 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED AFTERNOON THUNDERSTORMS WILL BECOME NUMEROUS TONIGHT. A FEW OF THE STORMS COULD BE SEVERE. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY HAZARDS. THERE IS AN ELEVATED RISK FOR EXCESSIVE RAIN TO PRODUCE SMALL STREAM AND URBAN FLOODING. WHERE THE STORMS PERSIST...MORE THAN TWO INCHES OF RAIN WILL BE POSSIBLE. FREQUENT LIGHTNING COULD ACCOMPANY THE STORMS. THE MAIN STORM MOTION WILL BE EAST SOUTHEAST AT AROUND 25 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND AGAIN ON SATURDAY. GUSTY WINDS AND SMALL HAIL COULD ACCOMPANY THE STORMS. IN ADDITION...RAINFALL COULD BE HEAVY ON THOSE DAYS AS WELL. A COUPLE OF NON SEVERE THUNDERSTORMS MAY DEVELOP MONDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. LMZ844>849-071015- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 753 AM EDT SUN JUL 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT HAZARDOUS BOATING AND SWIMMING CONDITIONS ARE EXPECTED THROUGH TONIGHT DUE TO HIGH WINDS AND WAVES. THUNDERSTORMS WILL BECOME NUMEROUS BY TONIGHT. A FEW OF THE STORMS THIS AFTERNOON INTO TONIGHT COULD BE SEVERE. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY HAZARDS. FREQUENT LIGHTNING WILL ALSO BE POSSIBLE. THE MAIN STORM MOTION WILL BE EAST SOUTHEAST AT AROUND 25 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND AGAIN ON SATURDAY. GUSTY WINDS AND SMALL HAIL COULD ACCOMPANY THE STORMS. A COUPLE OF NON SEVERE THUNDERSTORMS MAY DEVELOP MONDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. MJS
In the hours before
Special weather statement, Jul 6, 7:41 PM EDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
741 PM EDT SUN JUL 6 2014
MIZ037-038-043-044-050-056-057-064-065-071-072-070045-
ALLEGAN-BARRY-KALAMAZOO-KENT-LAKE-MASON-MUSKEGON-NEWAYGO-OCEANA-
OTTAWA-VAN BUREN-
741 PM EDT SUN JUL 6 2014
...SIGNIFICANT WEATHER ADVISORY...
AT 737 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF DEVELOPING THUNDERSTORMS ALONG A LINE EXTENDING FROM
SCOTTVILLE TO FERRY TO HUDSONVILLE...MOVING EAST AT 35 MPH.
THESE STORMS ARE EXPECTED TO EXPAND IN COVERAGE ACROSS THE AREA OVER
THE NEXT HOUR. PENNY SIZE HAIL...WIND GUSTS GREATER THAN 40
MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF MODERATE
DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ALLEGAN... KALAMAZOO... NEWAYGO...
BALDWIN... GRAND RAPIDS... HASTINGS...
PAW PAW... COOPERSVILLE... HUDSONVILLE...
FREMONT... IRONS... SCHOOLCRAFT...
BITELY... PLAINWELL... SPARTA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
&&
LAT...LON 4382 8644 4406 8653 4418 8640 4415 8556
4330 8557 4329 8531 4277 8531 4277 8507
4243 8507 4242 8530 4207 8530 4207 8622
4224 8623 4224 8637 4270 8621 4308 8626
4362 8655
TIME...MOT...LOC 2340Z 276DEG 30KT 4396 8623 4357 8621
4205 8589
NJJSpecial weather statement, Jul 6, 8:56 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
856 PM EDT SUN JUL 6 2014
MIZ045-051-070200-
MECOSTA-MONTCALM-
856 PM EDT SUN JUL 6 2014
...SIGNIFICANT WEATHER ADVISORY...
AT 855 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MORLEY TO PIERSON...
MOVING EAST AT 35 MPH.
PENNY SIZE HAIL...WIND GUSTS GREATER THAN 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
MORLEY... STANTON... EDMORE...
CORAL... AMBLE... TRUFANT...
LANGSTON... TURK LAKE... ALTONA...
LAKEVIEW... SIDNEY... ENTRICAN...
SIX LAKES... MCBRIDE... FERRIS TWP...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
&&
LAT...LON 4323 8531 4330 8532 4329 8556 4356 8556
4357 8509 4347 8508 4347 8485 4323 8484
TIME...MOT...LOC 0056Z 269DEG 29KT 4348 8552 4331 8545
NJJSpecial weather statement, Jul 6, 9:05 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
905 PM EDT SUN JUL 6 2014
MIZ056-057-064-070200-
ALLEGAN-KENT-OTTAWA-
905 PM EDT SUN JUL 6 2014
...SIGNIFICANT WEATHER ADVISORY...
AT 904 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PORT SHELDON TO
SAUGATUCK...MOVING EAST AT 40 MPH.
PENNY SIZE HAIL...WIND GUSTS GREATER THAN 35 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
HOLLAND... GRAND RAPIDS... BEECHWOOD...
FENNVILLE... HUDSONVILLE... WAYLAND...
OLIVE CENTER... HOLLAND TULIP ARPT... ZEELAND...
HAMILTON... DRENTHE... ALLENDALE...
BAUER... JAMESTOWN... JENISON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
&&
LAT...LON 4259 8623 4264 8624 4264 8623 4270 8621
4300 8623 4299 8555 4256 8555 4256 8624
TIME...MOT...LOC 0105Z 270DEG 35KT 4287 8616 4265 8617
NJJLocal storm report, Jul 6, 9:38 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
938 PM EDT SUN JUL 6 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 PM HAIL 5 E CASTLE PARK 42.75N 86.11W
07/06/2014 M0.50 INCH ALLEGAN MI PUBLIC
VERY BRIEF 0.25" - 0.5" HAIL
&&
NWS GRAND RAPIDS MI
IRIS SYSTEMLocal storm report, Jul 6, 9:42 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
942 PM EDT SUN JUL 6 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HAIL 2 E JENISON 42.90N 85.79W
07/06/2014 M0.25 INCH OTTAWA MI TRAINED SPOTTER
PEA-SIZE HAIL.
&&
NWS GRAND RAPIDS MI
IRIS SYSTEMLocal storm report, Jul 6, 9:58 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
958 PM EDT SUN JUL 6 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0913 PM TSTM WND DMG 3 SW OLIVE CENTER 42.89N 86.12W
07/06/2014 OTTAWA MI COUNTY OFFICIAL
TREE DOWN AT PORT SHELDON ST. AND US-31.
TIME ESTIMATED FROM RADAR.
&&
NWS GRAND RAPIDS MI
IRIS SYSTEMThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 8:12 PM EDT | Special Marine Warning | GRR | 48 min | |
| Jul 6, 8:56 PM EDT | Special Weather Statement | GRR | Montcalm | 64 min |
| Jul 6, 9:05 PM EDT | Special Weather Statement | GRR | Kent | 55 min |
| Jul 6, 9:09 PM EDT | Severe Thunderstorm Warning | GRR | Ottawa | 37 min |
| Jul 6, 9:28 PM EDT | Severe Thunderstorm Warning | GRR | Isabella, Mecosta, Montcalm | 18 min |
| Jul 6, 9:45 PM EDT | Areal Flood Advisory | GRR | Montcalm | 6 hr |
| Jul 6, 10:21 PM EDT | Areal Flood Advisory | GRR | Kent | 5 hr |
| Jul 6, 11:16 PM EDT | Special Weather Statement | GRR | Kent | 59 min |
| Jul 6, 11:19 PM EDT | Flash Flood Warning | GRR | Gratiot, Ionia, Kent, Montcalm | 12 hr |
| Jul 6, 11:54 PM EDT | Areal Flood Advisory | GRR | Isabella, Mecosta | 6 hr |
| Jul 6, 11:54 PM EDT | Special Weather Statement | GRR | Clinton, Ionia | 96 min |
| Jul 7, 12:13 AM EDT | Severe Thunderstorm Warning | GRR | Ionia | 32 min |
| Jul 7, 12:21 AM EDT | Severe Thunderstorm Warning | GRR | Clinton | 54 min |
| Jul 7, 12:27 AM EDT | Flash Flood Warning | GRR | Clinton | 12 hr |
| Jul 7, 12:35 AM EDT | Flash Flood Warning | GRR | Isabella, Mecosta, Newaygo | 12 hr |
| Jul 7, 12:55 AM EDT | Special Weather Statement | GRR | Clare, Gratiot, Isabella, Lake, Mecosta, Montcalm and 2 more | 65 min |
| Jul 7, 1:03 AM EDT | Severe Thunderstorm Warning | GRR | Gratiot | 57 min |
| Jul 7, 1:39 AM EDT | Special Weather Statement | GRR | Allegan, Barry, Clinton, Eaton, Ionia, Kent | 66 min |
| Jul 7, 3:03 AM EDT | Special Weather Statement | GRR | Barry, Calhoun, Clinton, Eaton, Ingham, Kalamazoo and 1 more | 87 min |
| Jul 7, 3:42 AM EDT | River Flood Advisory | GRR | Ionia | 8 days |
| Jul 7, 3:42 AM EDT | River Flood Advisory | GRR | Clinton | 13 days |
| Jul 7, 4:22 AM EDT | Special Weather Statement | GRR | Barry, Calhoun, Eaton, Ingham, Jackson, Kalamazoo | 83 min |
| Jul 7, 4:35 AM EDT | Areal Flood Advisory | GRR | Barry, Calhoun, Eaton, Ingham, Jackson, Kalamazoo | 6 hr |
| Jul 7, 5:13 AM EDT | Flash Flood Warning | GRR | Barry, Eaton, Ingham | 12 hr |
| Jul 7, 9:23 AM EDT | River Flood Warning | GRR | Gratiot | 41 hr |
| Jul 7, 11:01 AM EDT | Areal Flood Warning | GRR | Gratiot, Ionia, Montcalm | 24 hr |
Nearby
Severe Thunderstorm Warnings in Michigan, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.